Performance enhancing substances linked to eating disorder symptoms

With increasing value and emphasis being placed on muscularity and leanness as today’s body ideal, the use of appearance- and performance- enhancing drugs and substances (APEDS), such as whey protein and steroids, has become increasingly prevalent among college-age men and women. Few studies have been completed to explore associations between certain APEDS use and eating disorder symptoms, however a new study published in the Eating and Weight Disorders – Studies on Anorexia, Bulimia and Obesity journal aimed to fill this research gap by exploring this relationship.

Photo by Cesar Galeu00e3o on Pexels.com

Analyzing over 7,000 U.S. college and university students from the 2020-2021 Healthy Minds Study, researchers found that a lifetime history of APEDS use is associated with eating disorder symptoms, specifically when using protein supplements, creatine supplements, and diuretics or water pills. 

2 Comments

Filed under Uncategorized

2 responses to “Performance enhancing substances linked to eating disorder symptoms

  1. https://photos.app.goo.gl/4peLi8HnqEEtPjsf6

    On a totally unrelated topic, I saw a fun picture of accordion players that I wanted to share with you after your post about about playing the accordion. I hope the link works. Thanks for your helpful health column. I look forward to reading it!
    –janineperky@ail.com

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s